Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Resently Diagnosed Insulin Dependent Diabetic
    avatar
    An_202896 posted:
    I am just a little concerned. I had a blood glucose level of 601 earlier after taking my insulin. It finally got down to 511, but stayed around that. I finally went to the ER and sat there until it came down to 340, so I left as it was time to eat and I needed another insulin injection. I have eaten dinner and took my insulin injection. Waiting for an hour and a half and my blood glucose level is 511. Anyone have any suggestions? We just don't think there is much that the ER can do for me.
    Reply
     
    avatar
    phototaker responded:
    I'm a type II diabetic, so can't help you except suggest drinking a lot of water and light walking(no heavy exercise). I hope it comes down soon. Maybe someone else will be on tonight to help you with ideas. I'm not on medicine at all, but if I eat too many carbs, I go up, and it takes forever to come down, since I'm not on any medicine. I drink lots of water.
     
    avatar
    DavidHueben responded:
    With blood glucose levels that high, you need to be under medical supervision. Not on WebMD.

    DMH
    I never did say that you can't be a nice guy and win. I said that if I was playing third base and my mother rounded third with the winning run, I'd trip her up. - Leo Durocher
     
    avatar
    arealgijoe responded:
    See YOUR DOCTOR ASAP! you need to have your insulin dose adjusted! It takes time and your doctor needs to work with you closely for a while till things stabalize some. With numbers like yours I would be in the hospital, at least that's the only time I ahd had real high numbers like that or worse.

    Did you doctor give you ANY guidelines on adjusting your insulin based on your glucose readings? ( or a correction dose based on your readings)

    Gomer
     
    avatar
    rsarsa62 responded:
    What is your BGL now? I think you need to see a dietitian and an endocrinologist to get you on a proper diet and medication therapy. I am certainly not a doctor, but I think you need some better guidelines. Are you actually following your diet and insulin therapy religiously. If so, you certainly need some adjustments. Good Luck
     
    avatar
    feelinghigh responded:
    You left the ER because it was time to eat??? I'm confused...if you were in the ER didn't they have you on an insulin drip?

    You really need to consult with your Doctor about adjusting your insulin until you are able to do it on your own. Every diabetic is different and no one can give you advice in that area other than your doctor.

    When your blood glucose level is high you really should wait to eat it until your levels come down. I mean don't eat anything that has carbs in it because it will only make your glucose go up higher.

    With levels that high you're probably peeing a lot which is good because you're getting rid of sugar in your blood. So, you need to drink lots of water or noncarborated fluids to prevent getting dehydrated.

    Since you already ate dinner did you calculate a Correction
    Bolus into your meal?

    If your BG's continue to rise or if you have moderate to high ketones (which I'm pretty sure you already have), nausea, vomiting or difficulty breathing, notify your health care provider or go to the ER to prevent going into a serious DKA which can be fatal.

    Good luck to you and let us know how you're doing!
     
    avatar
    laura2gemini2 responded:
    When you were in the ER did they say anything about checking an "anion gap"? Thats something they check in your bloodwork when you are in DKA to see how acidic your blood is, and during that time you shouldnt be eating anything. Until they "close the gap" you shouldnt eat anything because that causes the acidosis to be worse.

    I'm with everyone else in saying either call your doctor or go back to the ER.
     
    avatar
    laura2gemini2 replied to laura2gemini2's response:
    I just realized that the original post was from 4 days ago....I really hope the OP did contact the dr.


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.